zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Value sharing results for shifts of meromorphic functions, and sufficient conditions for periodicity. (English) Zbl 1180.30039
In this paper, shared value problems are studied for a meromorphic function $f(z)$ in the plane and its shift $f(z + c)$, where $c\in \Bbb{C}$. Among the others, the authors show in Theorem 2 that if $f(z)$ is of finite order and shares two values $CM$ (counting multiplicities) and one value $IM$ (ignoring multiplicities) with its shift $f(z + c)$, then $f(z)\equiv f(z+c)$, that is, $f$ should be a periodic function with period $c$. The three values can be also taken as $c$-periodic functions {\it small} with respect to the function $f$. As a new criterion for elliptic functions, their Theorem 10 gives the condition that $f$ shares three values “$2CM+1IM$” with two shifts in different directions. This is a direct application of Theorem 2. Those theorems improve some of the results given in a recent paper due to the first four authors [Uniqueness of meromorphic functions sharing values with their shifts, Complex Var. Elliptic Equ., in press] where all the shared values are considered mainly together with multiplicity, that is, under $CM$. Moreover, under the assumptions that $f(z)$ is a meromorphic function of order less than $2$ and that $f(z)$ and its shift share both a value $a\in \Bbb{C}$ and $\infty$ $CM$, their Theorem 1 confirms a shifted analogue of a well-known conjecture by {\it R. Brück} [Result. Math. 30, 21--24 (1996; Zbl 0861.30032)] concerning the value sharing of an entire function $f(z)$ with its derivative $f'(z)$. The authors remark with an entire function of order $2$ that this order restriction cannot be relaxed any further. The main tools of this research are different analogons of important results in the classical Nevanlinna theory such as the lemma on the logarithmic derivative and the second main theorems. These are obtained by {\it R. Halburd} and {\it R. Korhonen} [Ann. Acad. Sci. Fenn., Math. 31, No. 2, 463--478 (2006; Zbl 1108.30022), J. Math. Anal. Appl. 314, No. 2, 477--487 (2006; Zbl 1085.30026), Proc. Lond. Math. Soc. (3) 94, No. 2, 443--474 (2007; Zbl 1119.39014)], and also independently by {\it Y.-M. Chiang} and {\it S.-J. Feng} [Ramanujan J. 16, No. 1, 105--129 (2008; Zbl 1152.30024)], all of which are valid for meromorphic functions of finite order. The authors merge them skillfully with some results in uniqueness theory of meromorphic functions such as those by [{\it G. Brosch}, Eindeutigkeitssätze für meromorphe Funktionen. (Uniqueness theorems for meromorphic functions). Aachen: RWTH Aachen, Math.-Naturwiss. Fak., Diss. 77 S. (1989; Zbl 0694.30027)] or by {\it G. Jank} and {\it N. Terglane} [Math. Pannonica 2, No. 2, 37--46 (1991; Zbl 0747.30022)]. The authors offer also some more alternative improvements of their previous theorems.

MSC:
30D35Distribution of values (one complex variable); Nevanlinna theory
WorldCat.org
Full Text: DOI
References:
[1] G. Brosch, Eindentigkeitssätze für meromorphe Funktionen, Dissertation, Rwth Aachen, 1989 · Zbl 0694.30027
[2] Brück, R.: On entire functions which share one value CM with their first derivative, Results math. 30, No. 1 -- 2, 21-24 (1996) · Zbl 0861.30032
[3] Chiang, Y. -M.; Feng, S. -J.: On the Nevanlinna characteristic of $f(z+\eta )$ and difference equations in the complex plane, Ramanujan J. 16, No. 1, 105-129 (2008) · Zbl 1152.30024 · doi:10.1007/s11139-007-9101-1
[4] Clunie, J.: The composition of entire and meromorphic functions, mathematical essays dedicated to A.J. Macintyre, (1970) · Zbl 0218.30032
[5] Goldberg, A.; Ostrovskii, I.: Value distribution of meromorphic functions, Transl. math. Monogr. 236 (2008) · Zbl 1152.30026
[6] Gundersen, G. G.: Meromorphic functions that share three or four values, J. London math. Soc. 20, No. 3, 457-466 (1979) · Zbl 0413.30025 · doi:10.1112/jlms/s2-20.3.457
[7] Gundersen, G. G.: Meromorphic functions that share four values, Trans. amer. Math. soc. 277, No. 2, 545-567 (1983) · Zbl 0508.30029 · doi:10.2307/1999223
[8] Gundersen, G. G.; Yang, L. -Z.: Entire functions that share one value with one or two of their derivatives, J. math. Anal. appl. 223, No. 1, 88-95 (1998) · Zbl 0911.30022 · doi:10.1006/jmaa.1998.5959
[9] Halburd, R. G.; Korhonen, R. J.: Nevanlinna theory for the difference operator, Ann. acad. Sci. fenn. Math. 31, No. 2, 463-478 (2006) · Zbl 1108.30022
[10] Halburd, R. G.; Korhonen, R. J.: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations, J. math. Anal. appl. 314, No. 2, 477-487 (2006) · Zbl 1085.30026 · doi:10.1016/j.jmaa.2005.04.010
[11] Halburd, R. G.; Korhonen, R. J.: Finite-order meromorphic solutions and the discrete Painlevé equations, Proc. London math. Soc. (3) 94, No. 2, 443-474 (2007) · Zbl 1119.39014 · doi:10.1112/plms/pdl012
[12] Hayman, W. K.: Meromorphic functions, Oxford math. Monogr. (1964) · Zbl 0115.06203
[13] J. Heittokangas, R. Korhonen, I. Laine, J. Rieppo, Uniqueness of meromorphic functions sharing values with their shifts, Complex Var. Elliptic Equ., in press · Zbl 1217.30029 · doi:10.1080/17476930903394770
[14] Jank, G.; Terglane, N.: Meromorphic functions sharing three values, Math. pannon. 2, No. 2, 37-46 (1991) · Zbl 0747.30022
[15] Laine, I.: Nevanlinna theory and complex differential equations, (1993) · Zbl 0784.30002
[16] Mues, E.: Shared value problems for meromorphic functions, Joensuun yliop. Luonnont. julk. 35, 17-43 (1995) · Zbl 0951.30027
[17] Nevanlinna, R.: Le théorème de Picard -- Borel et la théorie des fonctions méromorphes, (1929) · Zbl 55.0773.03
[18] Ozawa, M.: On the existence of prime periodic entire functions, Kodai math. Sem. rep. 29, 308-321 (1978) · Zbl 0402.30025 · doi:10.2996/kmj/1138833654
[19] Yang, C. C.; Yi, H. -X.: Uniqueness theory of meromorphic functions, Math. appl. 557 (2003) · Zbl 1070.30011